Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 89, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 8, 2016, 6:42 PM EDT for City of Chesapeake, City of Virginia Beach, Virginia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 6:42 PM EDT (22:42 UTC)
- Expired
- Jul 8, 2016, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Norfolk radar (KAKQ), 84 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:47 PM EDT | HAIL 1 | 1 Ne Portlock, VA | QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WUUS51 KAKQ 082242
SVRAKQ
VAC550-810-082330-
/O.NEW.KAKQ.SV.W.0089.160708T2242Z-160708T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
642 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
THE CENTRAL CITY OF CHESAPEAKE IN SOUTHEASTERN VIRGINIA...
THE SOUTHERN CITY OF VIRGINIA BEACH IN SOUTHEASTERN VIRGINIA...
* UNTIL 730 PM EDT
* AT 642 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREAT
BRIDGE... MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
FENTRESS AROUND 650 PM EDT.
PRINCESS ANNE AND NORTHWEST AROUND 700 PM EDT.
BACK BAY AROUND 710 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SOUTH
NORFOLK...MOUNT PLEASANT...CHESAPEAKE AIRPORT...PUNGO...HICKORY...
GREENBRIER...PORTLOCK...SANDBRIDGE BEACH...MUNDEN AND GALLUPS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3655 7604 3655 7618 3670 7639 3683 7626
3682 7626 3683 7625 3674 7589 3673 7589
TIME...MOT...LOC 2242Z 302DEG 20KT 3671 7623
HAIL...1.00IN
WIND...60MPH
$$
SCALORA1 follow-up statement
641
WWUS51 KAKQ 082307
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
707 PM EDT FRI JUL 8 2016
VAC550-810-082330-
/O.CON.KAKQ.SV.W.0089.000000T0000Z-160708T2330Z/
CITY OF CHESAPEAKE VA-CITY OF VIRGINIA BEACH VA-
707 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR ...THE SOUTHEASTERN CITY OF CHESAPEAKE AND THE SOUTHEASTERN CITY
OF VIRGINIA BEACH...
AT 707 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BACK BAY...OR
10 MILES SOUTHEAST OF GREAT BRIDGE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BACK BAY AROUND 710 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PUNGO...
HICKORY...SANDBRIDGE BEACH...MOUNT PLEASANT AND MUNDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3655 7604 3655 7618 3669 7631 3674 7590
3673 7589 3672 7589
TIME...MOT...LOC 2307Z 302DEG 20KT 3663 7608
HAIL...1.00IN
WIND...60MPH
$$
SCALORAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:03 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 8, 4:03 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 403 PM EDT FRI JUL 8 2016 .SYNOPSIS... A surface cold front will approach the area through Saturday...before dropping across the area late Saturday into Sunday. Meanwhile, high pressure off the Southeast Coast will keep hot and humid conditions across the area. A drier airmass moves into the Mid Atlantic Region behind the front for Sunday and Monday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Latest regional radar mosaic showing convection finally beginning to ensue across the local area at 19z as convective temperatures have been realized. MCV moving along the Ohio River Valley has been the main focus thus far, and have followed closely to the NSSL-WRF/HRRR depiction for the late afternoon and evening. Expect majority of activity to slide to either side of the local area...to our north with shearing shortwave crossing PA and to our SSW with aforementioned convection sliding across E TN Valley. That said, have maintained a slight chance (Iso T) pop out west w/ a solid chance pop along and mainly east of the I-95 corridor, oriented along Theta-e/moisture convergence axis. Isolated to widely scattered storms will slide ESE through early evening. Strong surface instability and 0-6km bulk shear ~30 kt would portend to a threat for loosely organized scattered convection late this aftn and early evening. Relatively steep mid- level lapse rates (6-7 deg c/km) and PW ~1.5 would again argue for gusty winds/locally heavy rainfall as the primary threats. Once again expect convective activity to quickly wane by mid- evening on into the overnight with nocturnal stabilization. Expecting overnight temps to be warmer from 75-79 F (possibly 80 at the beaches). Muggy conditions will continue as dewpoints remain steady in the low-mid 70s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Saturday will be drier with local area remaining well capped through the day. Saturday looks to be the hottest day so far this year for most locations, as forecast highs reach into the mid 90s...where most areas except the beaches and MD/VA Eastern Shore will average low to mid 90s. Record temperatures not anticipated, as official climate locations need to break 100 degrees or more to be achieved. With more efficient mixing of drier air aloft expected with strong subsidence, expect dewpoints to mix into the 60s inland tomorrow, allowing heat indices to be essentially equal to ambient temperatures inland. Thus, the concern for critical heat index values shifts towards far SE VA/NE NC. Afternoon heat indices in these areas are anticipated to reach to around heat advisory criteria. After collaboration with neighboring offices, have decided to hold off w/any heat headlines for the moment as much of the area looks to remain just below 105 threshold for most of the day. Either way, hot conditions can be expected, and we will continue to highlight this potential within the HWO. Slightly cooler Saturday night with lows ranging from 70 F northwest (upper 60s possible far nw) to 75 F southeast. The sfc cold front drops across the area Saturday night, sliding south of the area Sunday morning as high pressure builds over the Great Lakes and Ohio Valley...gradually moving into the region Sunday night. Daytime conditions will feel much more comfortable as lower/drier dewpoints trend back down into the low- mid 60s. nonetheless, still seasonably warm under a mostly sunny sky w/highs in the lower 90s inland and mid- upper 80s beaches are expected. Much of the area will remain dry Sunday, but southern sections could see a few stray showers Sunday night and Monday as shortwave energy sneaks across the stalled boundary to the south. Overnight lows trend down by a few degrees with lows in the mid- upper 60s inland and in the lower 70s immediate coast. Highs Sunday and Monday back to around 90...mid to upper 80s along the immediate coast. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A quiet weather pattern is indicated for the long term. Upper levels feature a relatively light westerly flow with modest ridging over the South Central and Southeast states and most of the short wave energy staying north. Temperatures start off to near normal and warm to a few degrees above normal late in the week. The long term period begins has surface high slipping off the coast Monday night. A warm front moving northeast through the Mid Atlantic States on late Tuesday and early Wednesday. A southerly flow prevails late in the week. Models are consistent with increasing precipitation probabilities Monday night and Tuesday. A lack of forcing will result in pops generally 20 percent or less Wednesday through Friday. High temperatures increase from the mid to upper 80s Tuesday to the lower 90s Friday except a few degrees lower at the coast. Lows range from the upper 60s to near 70 Tuesday morning warm to the low to mid 70s Friday morning. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR conditions prevail across the region early this afternoon. Weak shortwave trough beginning to generate showers/tstms across the northern portions of VA. These could move across KSBY in the 21Z to 00Z time frame. Elsewhere, late afternoon/evening convection is possible again today, but the location and timing for said tstms is still too uncertain, even in the hi-res models, to include in 18Z TAFs. Best chance would be after 00Z in association with convective complex moving through OH/KY early this afternoon. Have thus left all TAFs dry. Weak front crosses the area late tonight, allowing for a westerly flow of drier air to move into the region. Another front crosses the area Saturday night. This will allow for VFR with less potential for showers/tstms to develop Saturday/Sunday, and potentially into Monday. A renewed chc of showers/tstms exists by Tuesday. && .MARINE... Light and variable winds will become southerly as a weak surface trough and convection approach from the west. No headlines are need for the marine area. A series of troughs and weak fronts move through during the weekend shifting the winds to westerly. Low pressure forms on a frontal boundary to the south of the area Monday shifting the winds to easterly. Winds turn to southeasterly Tuesday. Seas generally run 2 to 3 ft with waves 1 to 2 ft. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...MAM SHORT TERM...MAM LONG TERM...LSA AVIATION...WRS MARINE...AJZ/LSA
Hazardous weather outlook, Jul 8, 4:05 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 405 PM EDT FRI JUL 8 2016 MDZ021>025-NCZ012-VAZ048-060>062-064>069-075>090-092-093-099-100- 509>525-092015- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-ACCOMACK- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 405 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER HOT DAY IS EXPECTED ACROSS THE OUTLOOK AREA. AFTERNOON TEMPERATURES WILL AVERAGE IN THE MID 90S...WITH MIDDAY AND AFTERNOON HEAT INDEX VALUES REACHING INTO THE UPPER 90S TO AROUND 100 DEGREES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-VAZ095>098-092015- HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-EASTERN CURRITUCK-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 405 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER HOT DAY IS EXPECTED ACROSS THE OUTLOOK AREA. AFTERNOON TEMPERATURES WILL AVERAGE IN THE MID TO UPPER 90S...WITH MIDDAY AND AFTERNOON HEAT INDEX VALUES AVERAGING BETWEEN 100 AND 105 DEGREES. A HEAT ADVISORY MAY BE NEEDED OVER FOR LOCATIONS ACROSS FAR SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA (EXCLUDING OUTER BANKS CURRITUCK). .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Jul 8, 6:21 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT FRI JUL 8 2016
MDZ021-082245-
DORCHESTER-
621 PM EDT FRI JUL 8 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN DORCHESTER
COUNTY...
AT 620 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
CHESAPEAKE RANCH ESTATES...MOVING SOUTHEAST AT 55 MPH.
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
DORCHESTER COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
HOOPERSVILLE... ANDREWS...WINGATE...CROCHERON AND MADISON.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3835 7601 3829 7603 3829 7594 3828 7603
3816 7606 3817 7606 3815 7609 3827 7607
3827 7618 3823 7614 3825 7618 3839 7623
3831 7624 3833 7624 3832 7625 3831 7625
3833 7626 3858 7630
TIME...MOT...LOC 2220Z 311DEG 50KT 3840 7636
44Special weather statement, Jul 8, 6:29 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
629 PM EDT FRI JUL 8 2016
NCZ012-VAZ079-087-082300-
NORTHAMPTON-BRUNSWICK-GREENSVILLE-
629 PM EDT FRI JUL 8 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
NORTHAMPTON...SOUTHERN GREENSVILLE AND SOUTHEASTERN BRUNSWICK
COUNTIES...
AT 628 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
BARLEY...OR 9 MILES NORTHWEST OF ROANOKE RAPIDS...MOVING SOUTHEAST AT
55 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
IF THIS STORM HOLDS TOGETHER, IT WILL BE NEAR... ROANOKE RAPIDS AND
GASTON AROUND 635 PM EDT. GARYSBURG AROUND 645 PM EDT.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3631 7757 3634 7758 3638 7755 3641 7755
3645 7763 3648 7765 3648 7777 3650 7782
3650 7788 3652 7790 3654 7790 3667 7776
3656 7736 3655 7735 3656 7733 3654 7727
3630 7742 3632 7744 3631 7750
TIME...MOT...LOC 2228Z 311DEG 49KT 3655 7776
44Special weather statement, Jul 8, 6:32 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
632 PM EDT FRI JUL 8 2016
VAZ097-098-082330-
VIRGINIA BEACH-CHESAPEAKE-
632 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT ...THE CENTRAL CITY OF
CHESAPEAKE AND THE CITY OF VIRGINIA BEACH...
AT 632 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
CHESAPEAKE...OR NEAR DEEP CREEK...MOVING EAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...REGENT UNIVERSITY...KEMPSVILLE...GREAT BRIDGE...
DEEP CREEK...CHESAPEAKE...PRINCESS ANNE...BACK BAY...FENTRESS...
CRADOCK...SOUTH NORFOLK...PUNGO...DAM NECK...SIGMA...MACONS CORNER...
HICKORY...SANDBRIDGE BEACH...OCEANA...
MOUNT PLEASANT AND CHESAPEAKE AIRPORT.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3654 7597 3655 7598 3655 7601 3654 7601
3669 7640 3679 7635 3680 7629 3682 7629
3683 7627 3682 7626 3684 7623 3683 7620
3685 7618 3684 7593 3672 7589
TIME...MOT...LOC 2232Z 284DEG 18KT 3674 7629
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:21 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, Sussex, City of Emporia | 39 min |
| Jul 7, 8:43 PM EDT | Special Weather Statement | AKQ | Mathews, Middlesex | 47 min |
| Jul 7, 8:50 PM EDT | Special Weather Statement | AKQ | Sussex | 25 min |
| Jul 7, 9:07 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex | 38 min |
| Jul 7, 9:45 PM EDT | Special Weather Statement | AKQ | James City, Surry, City of Newport News, City of Williamsburg | 45 min |
| Jul 7, 9:54 PM EDT | Special Weather Statement | AKQ | City of Franklin | 51 min |
| Jul 7, 10:35 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 25 min |
| Jul 7, 10:38 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Mathews, York, City of Hampton, City of Newport News and 2 more | 52 min |
| Jul 7, 11:06 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Suffolk | 39 min |
| Jul 7, 11:42 PM EDT | Special Weather Statement | AKQ | Northampton | 48 min |
| Jul 7, 11:45 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth | 45 min |
| Jul 8, 6:32 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 58 min |
| Jul 8, 6:36 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 54 min |
| Jul 8, 6:44 PM EDT | Special Weather Statement | AKQ | Westmoreland | 46 min |
| Jul 8, 7:40 PM EDT | Special Marine Warning | AKQ | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.